Hi my last dose was December and I have recovered well...no pain or tingling in feet & hands now. The skin came off my feet! But that's all healed now.
My nails are awful, it takes about 3 months for those to improve, so I've heard. X
OMG I think it was rather the two different chemos you were on. Back in 2016 I was on FEC too for 6 cycles nothing major as a side effect but Docetaxel caused me now some nerve damaging. How are you coping with the neuropathy? Is it that bad? I do not feel anything but they say that my reflexes have worsened.
I only managed 2 cycles...oncologist stopped the 3rd due to toxicity. I was extremely unwell on it, every side effect, but it was the peripheral neuropathy and the skin peeling off my feet that they didn't like. (I had 3 cycles of FEC first which was fine...I worked full time on that!
I have B12 injections (so not low on B12!) and it didn't help me from becoming toxic.
Hi there I have been generally well on Docetaxel I have had 5 cycles until now and now they are saying that because of the good response mainly in the liver they want me to do 8 cycles not 6. How many did you have? My doctor says I have damaged some nerves but I do not feel that I have. I have no tingling or numbness. I do not know what to do now. Just afraid that side effects might be kicking if I continue.
Hi I'very only just joined & I see thus was posted a week ago, but I thought I'd just say I was prescribed Pyridoxine 50mg 3 x a day for my peripheral neuropathy after Docetaxol which is B6.
All the numbness & tingling has gone (last chemo was a weeks ago now)
All the skin came off my feet too!
I've continued with the Pyridoxine but dropped to 1 a day. (my own choice)
i had 12 Paclitaxel weekly last year.
i still have tingling in my toes but think its getting less.
think i read somewhere on here that vitamin B12 was supposed to help neuropathy ??
good luck with ur next chemo.
mini mad xx 💖💖
I've had 2 doses of Paclitaxel and I found it much more bearable than EC however I have got sore fingers and toes and now have a numb foot. The numb foot could be permanent or not and this doesn't happen to everyone. So I am concerned that the next 2 doses could make this side effect much worse and be permanent nerve damage. Other than that, it's really not that bad.
I hope this helps you. I am anti all drugs but needs must and this one could be far worse.
Thanks Jaybro for the time spent to answer me. I usually avoid coming to this form and I only do when I have to say something like my dilema now. Selfish it may be, but this is how I survive, by not paying too much attention to the topics here as I am fearful like you are. That is the other thing I do not want to start chemo when I am on a low point like now, only a week or so after I got out of hospital. Do not want to end up again there. I had EC 3 years ago, when I was diagnosed and I had almost no side effects. I just vomitted twice for the whole 6 cycles. But now I am so scared......as I do not want to start experiencing pain. Sorry again for the ranting post just got out of ed after another sleepless night. Hope you are ok with your treatment at the moment. What are you on? XXX
I’m so sorry you’re in this situation. I’ll be very honest and say that I usually avoid posts about secondary bc because it’s something I’m currently fearful of, having completed treatment but been told I was ‘so heavily node positive’ they’d be monitoring me closely.
However, you’re faced with a dilemma. I have had 9 x paclitaxel. They say it has fewer side effects so I hope you get a response from someone who had docetaxel to balance the picture.
Context: EC treatment wiped me out and I ended up in hospital with neutropenic sepsis. I was told I didn't respond well to chemo. Huh! Then it was straight onto paclitaxel (my choice).
Effects: Certainly there was nothing like the zombie days of EC, but I felt awful the whole time and had to have a week’s break because I was ‘running on depleted resources.’ I’m not sure how I got to the end, probably by saying ’just 3 more, just 2 more.’ As it’s a weekly treatment, you only get the one steroid day, then you’re on your own. I can’t pinpoint anything specific at the time that was much different from the EC effects. Afterwards however, I found that the steroid had been disguising peripheral neuropathy which is a common side effect and, 6 months on, I still have this mildly - tingling fingers and toes, the toes making me walk like a duck because they aren’t quite there. I also was left with neuropathic pain, which is being controlled by pregabalin. I have other lingering side effects but I can’t specifically say they were caused by paclitaxel as opposed to the whole chemo experience. I was told I’d lose my hair quickly with paclitaxel but I didn’t. I still had a head of hair at the end of the treatment, albeit thin.
Reflecting back, the difference between the EC treatment every 3 weeks and the weekly treatment was that, by week 3, there was increasing quality of life after the awful trough. The weekly treatment was just 10 weeks+ of unrelentingly feeling crap, but without the trough.
I do hope you hear from others who’ve had these drugs - I see them mentioned a lot. I wish I could be more helpful but do bear in mind the oncologist who said I didn’t respond well to chemotherapy - maybe I found it horrible because of that. I certainly started it in a very low place straight after n sepsis, though I’d had blood transfusions so at least my bloods were good.
Have you thought of asking your oncologist if there are patients you could speak to (like the matching up they offer here. Is it Someone Like Me?)? All the best in making your decision,
Hi there, so sorry to hear of your dilemma. I’m not on the same meds but hope someone will be along soon who can give you some help and support in making a decision. In the mean time, I’m sending a big hug . Good luck for the future, and do let us know how you get on. 🍀💐
Hi all, I am having some tough moments this year, namely having to deal with progression from bone metastasis to increased bone metastasis and liver ones. In June I had to start Fulvestrant and Abemaciclib, which did not work at all, started Capecitabine in October the beginning and ended up in A and E with Coronary spasm. Now, as the oncologist says I have run out of chormonal treatments and milder treatments she is offering me 2 types of chemo to choose from Docetaxel or Paclitaxel. The first one she says will be given every 3 weeks and second every week. She has explained that the second one has less severe SE, and that is why it is prescribed to patients who are not so fit as I am. I am very very sacred I do not want to send up in hospital again I feel so well when I am not on any medication I do not have any pain and I do not want to pull the devils tail and start suffering because of treatment not because of the illness. I know that my tumor markers are rising and my liver function is worsening according to the latest blood tests but I simply want to have a good balance between SE and treating the illness. I am so scared. Please anyone who have been through either of these chemos share what sides effect you had, did it work for you when did they notice any results.....I know that we are all different but I need to hear some stories in order to make up my mind. I just want some quality life, even if it is shorter than the SE one. Thank you allXXXX